Alert archive / California / Wind Advisories in 2020
Wind Advisory 32, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Apr 30, 2020, 2:22 PM PDT. It took effect at Apr 30, 2020, 3:00 PM PDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2020, 2:22 PM PDT (21:22 UTC)
- In effect from
- Apr 30, 2020, 3:00 PM PDT
- Expired
- May 1, 2020, 6:00 AM PDT
- In force
- 15 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
351 WWUS76 KLOX 302122 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 222 PM PDT Thu Apr 30 2020 CAZ039-052-010530- /O.NEW.KLOX.WI.Y.0032.200430T2200Z-200501T1300Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 222 PM PDT Thu Apr 30 2020 ...WIND ADVISORY IN EFFECT UNTIL 6 AM PDT FRIDAY... * WHAT...North winds 20 to 30 mph with gusts between 45 and 55 mph. The strongest winds are expected through and below passes and canyons. * WHERE...Santa Barbara County South Coast and Santa Barbara County Mountains. Strongest in the Santa Ynez Range. * WHEN...Until 6 AM PDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Roadways affected by gusty cross winds may include Highways 101, 154 and 192...as well as the Gaviota and San Marcos Passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ053-054-010530- /O.NEW.KLOX.WI.Y.0032.200430T2200Z-200501T1300Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 222 PM PDT Thu Apr 30 2020 ...WIND ADVISORY IN EFFECT UNTIL 6 AM PDT FRIDAY... * WHAT...Northwest winds 20 to 30 mph with gusts between 45 and 55 mph expected, strongest through the Interstate 5 corridor. * WHERE...Ventura County Mountains and the western portions of the Los Angeles County Mountains excluding the Santa Monica Range. * WHEN...Until 6 AM PDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Roadways affected by gusty cross winds may include Highway 33 in Ventura County as well as Interstate 5 and Highway 14 in Los Angeles County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ059-010530- /O.NEW.KLOX.WI.Y.0032.200430T2200Z-200501T1300Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 222 PM PDT Thu Apr 30 2020 ...WIND ADVISORY IN EFFECT UNTIL 6 AM PDT FRIDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. Strongest in the western portions. * WHERE...Antelope Valley. * WHEN...Until 6 AM PDT Friday. * IMPACTS...Gusty winds and reduced visibility from blowing dust will make driving difficult. Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MJ
3 follow-up statements
155 WWUS76 KLOX 010303 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 803 PM PDT Thu Apr 30 2020 CAZ039-052-011200- /O.CON.KLOX.WI.Y.0032.000000T0000Z-200501T1300Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 803 PM PDT Thu Apr 30 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT FRIDAY... * WHAT...North winds 20 to 30 mph with gusts between 45 and 55 mph. The strongest winds are expected through and below passes and canyons. * WHERE...Santa Barbara County South Coast and Santa Barbara County Mountains. Strongest in the Santa Ynez Range. * WHEN...Until 6 AM PDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Roadways affected by gusty cross winds may include Highways 101, 154 and 192...as well as the Gaviota and San Marcos Passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ053-054-011200- /O.CON.KLOX.WI.Y.0032.000000T0000Z-200501T1300Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 803 PM PDT Thu Apr 30 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT FRIDAY... * WHAT...Northwest winds 20 to 30 mph with gusts between 45 and 55 mph expected, strongest through the Interstate 5 corridor. * WHERE...Ventura County Mountains and the western portions of the Los Angeles County Mountains excluding the Santa Monica Range. * WHEN...Until 6 AM PDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Roadways affected by gusty cross winds may include Highway 33 in Ventura County as well as Interstate 5 and Highway 14 in Los Angeles County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ059-011200- /O.CON.KLOX.WI.Y.0032.000000T0000Z-200501T1300Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 803 PM PDT Thu Apr 30 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT FRIDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. Strongest in the western portions. * WHERE...Antelope Valley. * WHEN...Until 6 AM PDT Friday. * IMPACTS...Gusty winds and reduced visibility from blowing dust will make driving difficult. Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
450 WWUS76 KLOX 010939 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 239 AM PDT Fri May 1 2020 CAZ059-011045- /O.CAN.KLOX.WI.Y.0032.000000T0000Z-200501T1300Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 239 AM PDT Fri May 1 2020 ...WIND ADVISORY IS CANCELLED... The winds have fallen to below advisory criteria. $$ CAZ039-052-011300- /O.CON.KLOX.WI.Y.0032.000000T0000Z-200501T1300Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 239 AM PDT Fri May 1 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING... * WHAT...North winds 20 to 30 mph with gusts between 45 and 55 mph. The strongest winds are expected through and below passes and canyons. * WHERE...Santa Barbara County South Coast and Santa Barbara County Mountains. Strongest in the Santa Ynez Range. * WHEN...Until 6 AM PDT early this morning. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Roadways affected by gusty cross winds may include Highways 101, 154 and 192...as well as the Gaviota and San Marcos Passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ053-054-011300- /O.CON.KLOX.WI.Y.0032.000000T0000Z-200501T1300Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 239 AM PDT Fri May 1 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING... * WHAT...Northwest winds 20 to 30 mph with gusts between 45 and 55 mph expected, strongest through the Interstate 5 corridor. * WHERE...Ventura County Mountains and the western portions of the Los Angeles County Mountains excluding the Santa Monica Range. * WHEN...Until 6 AM PDT early this morning. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Roadways affected by gusty cross winds may include Highway 33 in Ventura County as well as Interstate 5 and Highway 14 in Los Angeles County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
154 WWUS76 KLOX 011308 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 608 AM PDT Fri May 1 2020 CAZ039-052>054-011415- /O.EXP.KLOX.WI.Y.0032.000000T0000Z-200501T1300Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, Dick Smith Wilderness Area, Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 608 AM PDT Fri May 1 2020 ...WIND ADVISORY HAS EXPIRED... The winds have diminished. Another round of advisory level winds is likely later this evening. $$ Rorke
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Apr 30, 11:00 AM PDT, 3 hours 22 minutes earlier.
Area forecast discussion, Apr 30, 11:00 AM PDT, 3 hours 22 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Los Angeles/Oxnard CA
1100 AM PDT Thu Apr 30 2020
.SYNOPSIS...30/1059 AM.
Temperatures will cool slightly each day into the weekend to
around normal, as overnight coastal low clouds, fog, and
afternoon sea breezes help to cool the region. Sundowner winds
will develop across the Santa Barbara south coast tonight and
Friday. Much warmer temperatures are likely again next week.
&&
.SHORT TERM (TDY-SAT)...30/1007 AM.
Overnight stratus along the coast is clearing out nicely from
north to south, meanwhile the midlevel clouds that streamed up
from the SW have moved east of the forecast area. Still some
stratus holding on for the SBA south coast southward into the LA
basin and SGV. Marine layer deepened up a bit to 1600 feet this
morning, but that shouldn't stop the rest of the clearing out and
leaving a sunny rest of the day across the area. Coastal VTU and
LA County may be a little more stubborn to clear given the push
from the coastal eddy, but would expect clearing by around midday.
The ridge that camped out over the area is slowly sliding further
east and replaced by broad troughing over the eastern Pacific and
height falls over our area. This will bring a few degree cooling
trend to inland areas while the extra sun today should warm
coastal areas a few degrees. This trend is already showing up in
the hourly temps.
Onshore pressure gradients are fairly similar today, however
there's the expected increase in northerly gradients that's kicked
in. In addition to helping to clear out the stratus from north to
south, it has already brought an increase in N and NW winds for
parts of SBA Co and western portions of the LA Co mountains. This
pattern will continue into this evening and tonight and will
likely require wind advisories for at least the SBA south coast.
The western foothills of the Antelope Valley and on up to the I-5
corridor will also see an increase in NW winds, but should only
see local areas of advisory levels.
.LONG TERM (SUN-WED)...30/325 AM.
Sunday will be pretty similar to Saturday maybe a degree or two
cooler which means max temps will be about about 5 degrees above
normal. Clear skies except again the morning low clouds across the
LA coast.
The barest of trofs moves through the west coast Sunday night and
this will be enough to kick off a couple days of strong north
winds as sfc high pressure builds north of the forecast area. The
KBFL offshore grad will increase to between 6 and 7 MB. Unless the
gradient forecast is very wrong there will be at least strong
advisory level gusts through the I-5 corridor and the SBA south
coast. Depending on how much upper support moves in behind the
trof the winds may even reach warning levels.
Flat barely anticyclonic flow will be over the area Mon and Tue.
Hgts will be near 582 DM through the period. There will be
moderate offshore flow from the north and actual (albeit weak)
offshore flow will develop from the east. This will make for two
very warm days. Mdls struggling to coverage on the max temp
numbers but given the sun angle lack of marine clouds and the
fairly uncommon early May bidirectional offshore flow think the
warmer of the solutions is the way to go. Vly temps will be in the
80s with a couple 90 degree readings Mon followed by widespread
upper 80s and 90s Tuesday when even the coastal areas will see
highs in the 80s. Max temps Tuesday will be about 15 degrees above
normal. It will be breezy Monday night as well and low temps in
the windier areas will struggle to dip into the 60s.
Slightly higher hgts will counterbalance slightly weaker offshore
flow on Wednesday and max temps will be very similar to Tuesday's
very warm readings.
&&
.AVIATION...30/1755Z.
At 1618Z at KLAX, the marine layer was 1400 feet deep. The top of
the inversion was 3100 feet with a temperature of 21 degrees C.
Moderate confidence in the 18z TAFs. Mostly IFR conditions will
continue in a couple of coastal locations, otherwise north winds
will eventually carve out the marine clouds by mid afternoon.
Cigs/vis may vary frequently. VFR transition could occur anytime
between 18Z and 22Z. There is a 30% chance of no clearing over LA
County coastal sites.
KLAX...Moderate confidence in TAF. MVFR/IFR cigs/vis are possible
through 19Z. There is a 30% chance of IFR conditions lasting
until after 19Z. VFR transition may be as late as 20-21Z. Good
confidence that there will be no east wind component greater than
3 kt.
KBUR...Moderate confidence in TAF. VFR conditions will continue
through the period.
&&
.MARINE...30/1013 AM.
Overall, moderate to high confidence in forecast. Gusty northwest
winds will keep at least Small Craft Advisory (SCA) level winds in
place over the outer waters along the Central Coast southward to
San Nicolas Island through the period. Good confidence in
occasional gale force gusts through late tonight. Winds will
decrease some Friday morning, but there is a 60% chance that gale
force gusts will return Friday afternoon and potentially last
through Monday, especially for the southern portion. For the
nearshore waters along the Central Coast, high confidence in SCA
level winds continuing through the period, with the strongest
winds during the afternoon and evening hours.
For the western portion of the Santa Barbara Channel, there is a
60% chance of SCA level winds each afternoon and evening through
the period. SCA level winds may spread over the entire channel on
Saturday and Sunday evening. SCA level winds may also spread into
the western portion of the inner waters along the LA/Orange
County coast on Saturday and Sunday evening.
Steep hazardous seas are expected through the period, especially
for the outer waters and nearshore off the Central Coast.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...Small Craft Advisory in effect until 3 AM PDT Sunday for zone
645. (See LAXMWWLOX).
Small Craft Advisory in effect from 3 PM this afternoon to 3
AM PDT Friday for zone 650. (See LAXMWWLOX).
Gale Warning in effect until 3 AM PDT Friday for zones
670-673. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 PM PDT this afternoon
for zone 676. (See LAXMWWLOX).
Gale Warning in effect from 3 PM this afternoon to 3 AM PDT
Friday for zone 676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (SAT-WED).
Gusty north winds will create driving and boating hazards
especially Sunday evening through Monday.
&&
PUBLIC...Jackson/Rorke
AVIATION...Sweet/Stewart
MARINE...Sweet/Stewart
SYNOPSIS...Jackson
weather.gov/losangelesNearby
Wind Advisories in California, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.